Alert archive / Wisconsin / Small Craft Advisories in 2021
Small Craft Advisory 54, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jul 29, 2021, 3:42 AM CDT. It took effect at Jul 29, 2021, 1:00 PM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2021, 3:42 AM CDT (08:42 UTC)
- In effect from
- Jul 29, 2021, 1:00 PM CDT
- Expired
- Jul 30, 2021, 3:00 AM CDT
- In force
- 14 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
105 WHUS73 KGRB 290842 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 342 AM CDT Thu Jul 29 2021 LMZ521-541-291700- /O.NEW.KGRB.SC.Y.0054.210729T1800Z-210730T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 342 AM CDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...North winds 15 to 25 kts and waves 2 to 4 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...From 1 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Kieckbusch
3 follow-up statements
500 WHUS73 KGRB 291439 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 939 AM CDT Thu Jul 29 2021 LMZ521-541-292245- /O.CON.KGRB.SC.Y.0054.210729T1800Z-210730T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 939 AM CDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and waves 1 to 3 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...From 1 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
945 WHUS73 KGRB 291953 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 253 PM CDT Thu Jul 29 2021 LMZ521-541-300300- /O.CON.KGRB.SC.Y.0054.000000T0000Z-210730T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 253 PM CDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...Thru 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
367 WHUS73 KGRB 300155 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 855 PM CDT Thu Jul 29 2021 LMZ521-541-300800- /O.EXT.KGRB.SC.Y.0054.000000T0000Z-210730T0800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 855 PM CDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CDT FRIDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...Until 3 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 3:28 AM CDT, 14 minutes earlier.
Area forecast discussion, Jul 29, 3:28 AM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 328 AM CDT Thu Jul 29 2021 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Friday Issued at 327 AM CDT Thu Jul 29 2021 Showers and thunderstorms have ended across the region, but areas of low stratus and fog were forming in northern WI, in the wake of a cold frontal passage. There should be enough wind to prevent widespread dense fog from occurring, and would expect a quick improvement in vsbys early in the morning. Stratus will likely linger until mid to late morning, followed by scattered diurnal cumulus for the rest of the day. RAP/HRRR smoke models depict a band of smoke drifting south through the forecast today into early tonight, but suggest that most of the near-surface impacts will occur well to our west in MN. North to northeast winds will gust to around 20 mph, and bring a less humid Canadian air mass to the region. High temperatures should range from the middle to upper 70s north to the lower to middle 80s south. Canadian high pressure will bring partly cloudy skies and cooler weather tonight into Friday. Lows tonight should range from the middle to upper 40s north to the 50s south. Highs on Friday will be in the 70s, with very comfortable dew points in the upper 40s to middle 50s. .LONG TERM...Friday Night Through Wednesday Issued at 327 AM CDT Thu Jul 29 2021 The latest ensemble means point towards amplification of the upper air pattern this weekend, followed by deamplification next week. As the upper ridge builds over northwest North America in the Friday- Saturday time period, digging shortwave energy will pass across the region on Saturday and provide the next chance of thunderstorms. Potential for severe weather on Saturday is the main forecast concern in this part of the forecast. Friday night through Saturday night...High pressure will be centered over the southern Great Lakes at the start of Friday night. It will shift south through the night as clouds increase ahead of a cold front, which is forecast to arrive into far northern WI by late Friday night or early Saturday morning. Minor elevated instability will accompany the front, so will keep a low chance of storms over the far north. While there is some differences of timing of the front on Saturday, indications are that the front will cross the forecast area during the afternoon. Mid-level height falls will provide large scale ascent in a region of 1000-1500 j/kg of instability and deep layer shear around 30 kts. These parameters will favor some strong storms if timing remains around the time of peak heating. Then clearing should occur on Saturday night. Rest of the forecast...Another shortwave is forecast to move across the area on Monday. The atmosphere will be considerably less unstable than on Saturday, so perhaps only a spotty shower or storm will be possible (most guidance is dry for Monday). With high pressure at the surface, dry and seasonable weather looks to be in the cards through the middle of next week. && .AVIATION...for 06Z TAF Issuance Issued at 1236 AM CDT Thu Jul 29 2021 Expect lingering non-severe thunderstorms to shift out of east central WI in the next couple hours. Will also see a brief period of gusty south to southwest winds at ATW/OSH/MTW during that same time period, due to a weak wake low. Anticipate some fog/low clouds will form overnight as winds temporarily diminish near the cool front dropping south through the region. Gusty north winds are expected Thursday, along with diurnal convective clouds. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......MPC AVIATION.......Kieckbusch
Hazardous weather outlook, Jul 29, 3:32 AM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 332 AM CDT Thu Jul 29 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-300845- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 332 AM CDT Thu Jul 29 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Patchy dense fog will impact the morning commute over parts of north central and northeast Wisconsin. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible Saturday as a cold front moves across the area. A few strong storms with hail and gusty winds are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-300845- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 332 AM CDT Thu Jul 29 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Hazardous conditions to small craft are expected this afternoon and evening in areas adjacent to northern Door County. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms could create hazardous conditions on Saturday. Kieckbusch/MPC
In the hours before
Local storm report, Jul 28, 11:48 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1148 PM CDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM TSTM WND DMG OMRO 44.03N 88.75W
07/28/2021 WINNEBAGO WI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
&&
ECKBERGLocal storm report, Jul 28, 11:53 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1153 PM CDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM FUNNEL CLOUD 4 NNE RUSH LAKE 43.96N 88.82W
07/28/2021 WINNEBAGO WI PUBLIC
PUBLIC REPORTED A FUNNEL CLOUD BETWEEN HIGHWAY 91 AND
RUSH LAKE ROAD. RELAYED VIA EMERGENCY MANAGEMENT
&&
TIMMULocal storm report, Jul 28, 11:55 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1155 PM CDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM TSTM WND GST OSHKOSH 44.01N 88.55W
07/28/2021 M37 MPH WINNEBAGO WI ASOS
&&
ECKBERGLocal storm report, Jul 29, 12:01 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1201 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG 3 WNW OMRO 44.05N 88.80W
07/28/2021 WINNEBAGO WI EMERGENCY MNGR
SEMI FLIPPED ON HIGHWAY 21 AND EDGEWATER RIDGE IN OMRO.
&&
KURIMSKILocal storm report, Jul 29, 12:12 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
1212 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL MERRILL 45.18N 89.68W
07/28/2021 M0.50 INCH LINCOLN WI PUBLIC
0807 PM TSTM WND DMG TOMAHAWK 45.46N 89.73W
07/28/2021 LINCOLN WI BROADCAST MEDIA
MULTIPLE TREES AND POWERLINES DOWN IN CITY
0823 PM TSTM WND DMG IRMA 45.34N 89.66W
07/28/2021 LINCOLN WI PUBLIC
MULTIPLE TREES AND POWERLINES DOWN IN CITY...VIA SOCIAL
MEDIA.
0835 PM TSTM WND GST MERRILL 45.18N 89.68W
07/28/2021 M48.00 MPH LINCOLN WI MESONET
0839 PM TSTM WND DMG MERRILL 45.18N 89.68W
07/28/2021 LINCOLN WI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN IN THE CITY.
0840 PM TSTM WND GST MERRILL 45.18N 89.68W
07/28/2021 E70.00 MPH LINCOLN WI PUBLIC
THERE ARE REPORTS OF NUMEROUS TREES AND POWER LINES DOWN
IN THE CITY.
0850 PM TSTM WND DMG 5 ENE BROKAW 45.07N 89.57W
07/28/2021 MARATHON WI TRAINED SPOTTER
NUMEROUS TREES DOWN, AT LEAST 7 PLUS ADDITIONAL TREES
FURTHER DOWN THE ROAD
0858 PM TSTM WND GST SCHOFIELD 44.90N 89.59W
07/28/2021 E60.00 MPH MARATHON WI TRAINED SPOTTER
0900 PM TSTM WND GST WAUSAU 44.96N 89.63W
07/28/2021 M62.00 MPH MARATHON WI ASOS
AT THE AIRPORT.
0900 PM TSTM WND DMG RIB MOUNTAIN 44.91N 89.68W
07/28/2021 MARATHON WI AMATEUR RADIO
MULTIPLE PINE TREES SNAPPED OFF AT 15 FEET. HOUSE DAMAGE.
0902 PM TSTM WND GST WAUSAU 44.96N 89.63W
07/28/2021 M63.00 MPH MARATHON WI ASOS
AT THE AIRPORT.
0904 PM TSTM WND GST WESTON 44.90N 89.57W
07/28/2021 M78.00 MPH MARATHON WI PUBLIC
VIA SOCIAL MEDIA FROM WSAW TV-7.
0905 PM TSTM WND DMG WAUSAU 44.96N 89.63W
07/28/2021 MARATHON WI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN IN THE CITY OF
WAUSAU.
0912 PM HEAVY RAIN SW MERRILL 45.18N 89.68W
07/28/2021 M1.38 INCH LINCOLN WI MESONET
IN THE LAST HOUR.
0914 PM TSTM WND GST HATLEY 44.88N 89.33W
07/28/2021 M54.00 MPH MARATHON WI MESONET
0915 PM TSTM WND DMG HATLEY 44.88N 89.33W
07/28/2021 MARATHON WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0920 PM FUNNEL CLOUD 4 NW BEVENT 44.80N 89.44W
07/28/2021 MARATHON WI LAW ENFORCEMENT
0925 PM FLOOD WAUSAU 44.96N 89.63W
07/28/2021 MARATHON WI LAW ENFORCEMENT
SCHOFIELD AVENUE IS CLOSED BETWEEN DEPOT STREET AND EAU
CLAIRE STREET DO TO FLOODING UNDER THE RAILROAD BRIDGE
0957 PM TSTM WND DMG 4 N IOLA 44.56N 89.11W
07/28/2021 WAUPACA WI TRAINED SPOTTER
SEVERAL TREES DOWN. WINDS ESTIMATED AT 60 TO 65 MPH.
1020 PM TSTM WND DMG 5 W WAUPACA 44.33N 89.17W
07/28/2021 WAUPACA WI PUBLIC
MULTIPLE SNAPPED PINE TREES. PICTURE VIA SOCIAL MEDIA
1035 PM TSTM WND GST STEVENS POINT 44.51N 89.56W
07/28/2021 M43.00 MPH PORTAGE WI AWOS
1040 PM TSTM WND GST PLOVER 44.45N 89.53W
07/28/2021 M56.00 MPH PORTAGE WI CO-OP OBSERVER
1125 PM TSTM WND DMG 3 WNW OMRO 44.05N 88.80W
07/28/2021 WINNEBAGO WI EMERGENCY MNGR
SEMI FLIPPED ON HIGHWAY 21 AND EDGEWATER RIDGE IN OMRO.
1125 PM TSTM WND GST 2 N REDGRANITE 44.06N 89.09W
07/28/2021 E65.00 MPH WAUSHARA WI TRAINED SPOTTER
1132 PM TSTM WND DMG 3 NNW EUREKA 44.05N 88.86W
07/28/2021 WINNEBAGO WI TRAINED SPOTTER
TREE BRANCHES DOWN ON HIGHWAY 21. WINDS ESTIMATED AT 60
TO 70 MPH.
1132 PM TSTM WND GST OSHKOSH 44.01N 88.55W
07/28/2021 M37.00 MPH WINNEBAGO WI ASOS
1133 PM TSTM WND DMG OMRO 44.03N 88.75W
07/28/2021 WINNEBAGO WI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
1140 PM FUNNEL CLOUD 4 NNE RUSH LAKE 43.96N 88.82W
07/28/2021 WINNEBAGO WI PUBLIC
PUBLIC REPORTED A FUNNEL CLOUD BETWEEN HIGHWAY 91 AND
RUSH LAKE ROAD. RELAYED VIA EMERGENCY MANAGEMENT
&&
KURIMSKILocal storm report, Jul 29, 1:28 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
128 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG EUREKA 44.00N 88.84W
07/28/2021 WINNEBAGO WI TRAINED SPOTTER
NUMEROUS TREES BLOCKING ROAD ON COUNTY K AND COUNTY E IN
EUREKA.
&&
GENEBThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:04 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 41 min |
| Jul 28, 7:36 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon | 39 min |
| Jul 28, 7:36 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 39 min |
| Jul 28, 7:52 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln | 53 min |
| Jul 28, 8:20 PM CDT | Special Weather Statement | GRB | Shawano | 40 min |
| Jul 28, 8:37 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Shawano | 53 min |
| Jul 28, 8:58 PM CDT | Tornado Warning | GRB | Marathon | 32 min |
| Jul 28, 9:05 PM CDT | Areal Flood Advisory | GRB | Langlade, Lincoln, Marathon, Shawano | 3 hr |
| Jul 28, 9:21 PM CDT | Tornado Warning | GRB | Marathon, Portage | 24 min |
| Jul 28, 9:22 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Shawano, Waupaca | 53 min |
| Jul 28, 9:54 PM CDT | Tornado Warning | GRB | Portage, Waupaca | 36 min |
| Jul 28, 10:10 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Waupaca, Waushara, Winnebago | 65 min |
| Jul 28, 10:18 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 43 min |
| Jul 28, 10:35 PM CDT | Areal Flood Advisory | GRB | Marathon, Outagamie, Portage, Shawano, Waupaca, Waushara and 1 more | 3 hr |
| Jul 28, 11:12 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Waushara, Winnebago | 45 min |
| Jul 28, 11:38 PM CDT | Tornado Warning | GRB | Winnebago | 16 min |
Nearby
Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.